# SDR CA030514006

- Difficulty date: May 9, 2003
- Submitted: May 27, 2003
- Operation: Air carrier
- Make and model: Amd FALCON900
- Aircraft time: 6,804 hours
- Engine: Garrtt TFE7315BR
- System (JASC): 3411 · Pitot/Static System
- Part: Moisture Trap
- Part number: 900000
- Condition: Cracked
- Location: Standby Pitot
- Stage of operation: NR
- How discovered: 9
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) OVER THE PAST FEW YEARS WE HAVE NOTICED A TENDENCY OF THE PLASTIC MOISTURE TRAPS IN THE STANDBY PITOT-STATIC SYSTEM TO CRAZE AND CRACK. THIS HAS CAUSED LEAKAGE AND IN ONE INSTANCE THE TRAP FRACTURED AND FELL OFF DURING INSPECTION. AFTER SOME INVESTIGATION WE FOUND THAT THE PLASTIC MATERIAL WAS NOT COMPATIBLE WITH ISOPROPYL ALCOHOL WHICH IS USED TO REMOVE TRACES OF HYDRAULIC FLUID FROM THE ADJACENTAREA. WE EXPOSED A TEST PART TO ALCOHOL AND WITHIN A FEW MINUTES IT HAD CRAZED, CRACKED AND THE PLASTIC HAD EXFOLIATED, COMING OFF IN LAYERS LIKE MICA SHEETS. A CAUTIONARY NOTE IN THE MM WOULD HELP AVOID THIS PROBLEM.
